MAUDE Adverse Event Report: AVANOS MEDICAL, INC. PU FEEDING TUBE; TUBE, NASOGASTRIC

AVANOS MEDICAL, INC. PU FEEDING TUBE; TUBE, NASOGASTRIC
Model Number FTM5.0P-EO, FTM6.5P-EO, FTM8.0P-EO
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The avanos polyurethane neonatal feeding tubes were suspected to be associated with three neonatal esophageal perforations during insertion.Orogastric tube placement attempted with resistance met.Attempted to place with smaller orogastric tube with resistance again met.

Brand Name
PU FEEDING TUBE
Common Device Name
TUBE, NASOGASTRIC
Manufacturer (Section D)
AVANOS MEDICAL, INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key20722752
Report Number20722752
Device Sequence Number6639569
Product Code BSS
UDI-Device Identifier00350770002217
UDI-Public(01)00350770002217
Combination Product (Y/N)N
Initial Reporter StateNC
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/18/2024
Report Date (Section F) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberFTM5.0P-EO, FTM6.5P-EO, FTM8.0P-EO
Device Catalogue NumberFTM5.0P-EO
Device Lot NumberTY220305 AND TY231214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/19/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA11/18/2024